Multimodal imaging of isotretinoin-induced retinal pigment epithelium atrophy and keratoconus

Read full text
Authors: Prachi Sankhe, Amit S. Nene, S Shah, Onkar H. Pirdankar
Cited by: 0
References: 8

Abstract

Isotretinoin is a US Food and Drug Administration-approved drug for the management of acne vulgaris. However, it is associated with various ophthalmic side effects. Herein, we report a case of a 31-year-old female presenting with blurring of vision after the use of isotretinoin. Ocular tomography confirmed the keratoconus, whereas optical coherence tomography was suggestive of retinal pigment epithelium (RPE) atrophy. Electroretinogram also revealed reduced macular cone photoreceptor functions due to toxic maculopathy.

Fields of Study & Subjects

Drug-Induced Ocular Toxicity Retinal Diseases and Treatments Retinal Development and Disorders

Publication details

Journal / source
Journal of Clinical Ophthalmology and Research
Volume
14
Issue
1
Pages
60–62
Publication date
1 January 2026
Language
EN